I’ve been sick for quite while. I took various types of drugs and I have to survive in school and my life. I promise myself to get better. But actually it got worse.
I took piriton around 1am because I was feeling sick. Not wanting a flu during raya season, I took another during sahur, around 5am. The gap time was about 4 hours.
Then I had back to sleep. It’s medical label already said that the drug is going to cause sleepiness. I should not be allowed to drive and operate heavy machine. I don’t know what it has cognitive effects as well. Serotonin effects. I didn’t be myself after after that. I lost sense of thinking. I’ve hurt people that I don’ t want to hurt the most. I’ve lost my chance to show that I care for them, that I want to be a part of them. I’ve lost them. The wound is very deep. I don’t even been given a chance. Thus, I accept the responsibility of the damage that I had done. Hurting the beloved ones is the least thing i would do. I thought I’ve improved myself during PMS and I won’t jeopardize my relationship anymore. I was wronged. Drug had ruined me.
I did research on serotonin effect and this is what I get. So please, if you’re on drug, explain about this to your family. Now I know why most of the cancer patients are called ‘cancer bitch’. I’ve ruined my chance and I hope you won’t ruined yours.
Signs and symptoms
Symptom onset is usually rapid, often occurring within minutes. Serotonin syndrome encompasses a wide range of clinical findings. Mild symptoms may only consist of increased heart rate, shivering, sweating, dilated pupils, myoclonus (intermittent tremor or twitching), as well as overresponsive reflexes. Moderate intoxication includes additional abnormalities such as hyperactive bowel sounds, high blood pressure and hyperthermia; a temperature as high as 40 °C (104 °F) is common in moderate intoxication. The overactive reflexes and clonus in moderate cases may be greater in the lower limbs than in the upper limbs. Mental status changes include hypervigilance and agitation. Severe symptoms include severe increases in heart rate and blood pressure that may lead to shock. Temperature may rise to above 41.1 °C (106.0 °F) in life-threatening cases. Other abnormalities include metabolic acidosis, rhabdomyolysis, seizures, renal failure, and disseminated intravascular coagulation; these effects usually arise as a consequence of hyperthermia.
- Cognitive effects: mental confusion, hypomania, hallucinations, agitation, headache, coma
- Autonomic effects: shivering, sweating, hyperthermia, hypertension, tachycardia, nausea, diarrhea.
- Somatic effects: myoclonus (muscle twitching), hyperreflexia (manifested by clonus), tremor.
Serotonin is a neurotransmitter involved in multiple states including aggression, pain, sleep, appetite, anxiety, depression, migraine, and vomiting. In humans the effects of serotonin excess were first noted in 1960 in patients receiving a monoamine oxidase inhibitor (MAOI) and tryptophan. The syndrome is caused by increased serotonin in the central nervous system. It was originally suspected that agonism of 5-HT1A receptors in central grey nuclei and the medulla was responsible for the development of the syndrome. Further study has determined that overstimulation of primarily the 5-HT2A receptors appears to contribute substantially to the condition. The 5-HT1A receptor may still contribute through a pharmacodynamic interaction in which increased synaptic concentrations of a serotonin agonist saturate all receptor subtypes. Additionally, noradrenergic CNS hyperactivity may play a role as CNS norepinephrine concentrations are increased in serotonin syndrome and levels appear to correlate with the clinical outcome. Other neurotransmitters may also play a role; NMDA receptor antagonists and GABA have been suggested as affecting the development of the syndrome. Serotonin toxicity is more pronounced following supra-therapeutic doses and overdoses, and they merge in a continuum with the toxic effects of overdose.